Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 4, 2021, 5:33 AM EDT for Hillsborough County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 5:33 AM EDT (09:33 UTC)
- Expired
- Aug 4, 2021, 6:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Tampa Bay, FL
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 14 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted.
526 WWUS82 KTBW 040933 SPSTBW Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 533 AM EDT Wed Aug 4 2021 FLZ050-151-155-251-255-041015- Inland Manatee FL-Coastal Hillsborough FL-Coastal Manatee FL- Pinellas FL-Inland Hillsborough FL- 533 AM EDT Wed Aug 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MANATEE... SOUTHEASTERN PINELLAS AND SOUTH CENTRAL HILLSBOROUGH COUNTIES UNTIL 615 AM EDT... At 532 AM EDT, Doppler radar was tracking a strong thunderstorms over Downtown Saint Petersburg, moving east at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Tampa, Downtown Saint Petersburg, Saint Petersburg, St. Petersburg, Greater Sun Center, Palm River-Clair Mel, Macdill Air Force Base, East Lake-Orient Park, Ruskin, West And East Lealman, Gandy, Riverview, Gulfport, Kenneth City, South Tampa, Tropicana Field, Peter O Knight Airport, Vinoy Park, Lake Maggiore and Boyd Hill Nature Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2800 8236 2762 8228 2763 8266 2780 8273 TIME...MOT...LOC 0932Z 249DEG 13KT 2775 8263 $$ TBW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:37 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 4, 3:37 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
337 AM EDT Wed Aug 4 2021
...FLOOD WATCH THROUGH THIS EVENING FOR THE NATURE COAST...
.SHORT TERM (Today - Thursday)...
A mid and upper level trough from the Great Lakes to the central
Gulf coast eases eastward through early Thu then begins to lifts
northward as Atlantic ridging builds in across FL to the Gulf. A
series of weak impulses will continue to rotate through the base of
the trough. Surface: the area will be initially sandwiched between a
nearly stationary frontal boundary in north FL and high pressure to
the south...with an axis along the Florida Keys. These features
slowly creep northward with the high pressure ridge axis reaching
the vicinity of Lake Okeechobee late Thu.
Southwesterly 1000-700MB flow along with a large swath of moisture
rich air...PWAT values run 2 inches and above...across most of the
area continues into Thu. Then during Thu the flow slackens some and
becomes more south to southwest and the deepest moisture shifts
northward. The next 24 to 36 hours will continue with considerable
cloudiness and scattered to numerous showers and storms. Rainfall
could be heavy at times...a flood watch continues for the Nature
Coast and inland and an outlook for excessive rainfall includes all
but the far southeastern counties. Thu will see subtle drying as
the area begins a pattern change. The clouds and rainfall will
help limit the highs to the 80s to near 90.
.LONG TERM (Thursday night - Tuesday)...
The eastern U.S. upper level trough will weaken and lift out to the
northeast through Friday as a second upper level trough moves east
southeast into the Mississippi/Ohio valleys. As the first trough
lifts out mid level ridging over the Atlantic will build west into
Florida. As the second trough moves into the MS/OH valleys it will
slow the northward progress of the surface ridge axis some which in
turn will keep the overall low level flow out of the south-southwest
through Friday, with scattered showers and storms continuing along
the coast during the morning hours, then shifting and increasing in
areal coverage over inland locations during the afternoon where the
highest pops (60-70%) will reside.
Now during the weekend and into early next week model consensus
continues to show deep layered ridging building in over the area,
with the surface ridge axis lifting to the north with the low level
flow backing to southeast and south, and then east southeast into
early next week. This change in the flow will favor a more typical
summertime pattern with diurnal sea breeze driven showers and storms
developing over inland locations during the late morning hours, with
the convection then moving west-northwest toward the Gulf coast
during the afternoon and evening hours, where the best convective
coverage and highest pops will reside each day. Near seasonal level
temperatures are expected with overnight lows in the lower to mid
70s inland areas, and upper 70s along the coast, with daytime highs
climbing into the lower 90s each afternoon with heat indices in the
100 to 105 degree range.
&&
.AVIATION...
04/06-05/06Z. BKN-OVC mid deck as bands/clusters of SHRA with ISOLD
TSRA track across the aerodromes with brief MVFR/LCL IFR in heavier
SHRA and BKN CU/CB. Light mostly S winds become SW AOB 11KT but
gusty near TSRA.
&&
.MARINE...
Winds/seas 15 knots/3 feet or less although locally higher near
showers and thunderstorms which could be numerous at times. West to
southwest flow gradually backs to southeasterly as an axis of high
pressure along the Florida Keys slowly lifts north...stretching
along Latitude 30 North by late in the weekend.
&&
.FIRE WEATHER...
Deep moisture continues for the next day or 2 then subtle drying
moves in. However...moisture will remain more than adequate for
showers and storms and to preclude any low RH issues.
&&
.Preliminary Point Temps/PoPs...
TPA 84 76 87 78 / 70 50 60 20
FMY 87 76 90 77 / 50 20 50 20
GIF 84 74 89 75 / 60 50 70 10
SRQ 85 76 88 77 / 60 30 50 20
BKV 84 74 86 72 / 70 40 70 20
SPG 83 78 86 80 / 60 40 60 20
&&
Sea Breeze Thunderstorm Regime For Today: 5
Sea Breeze Thunderstorm Regime For Tomorrow: 5
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for Coastal Citrus-Coastal
Hernando-Coastal Levy-Coastal Pasco-Inland Citrus-Inland
Hernando-Inland Levy-Sumter.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
LONG TERM/DECISION SUPPORT...57/McMichaelIn the hours before
Special weather statement, Aug 4, 5:10 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
510 AM EDT Wed Aug 4 2021
FLZ050-041000-
Pinellas FL-
510 AM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINELLAS COUNTY UNTIL 600
AM EDT...
At 509 AM EDT, Doppler radar was tracking a strong thunderstorms
near Bay Pines, or 7 miles southwest of Seminole, moving northeast
at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Clearwater, Largo, Pinellas Park, Seminole, Downtown Saint
Petersburg, Saint Petersburg, St. Petersburg, St. Pete Beach, Bay
Pines, South Highpoint, Harbor Bluffs, Feather Sound, West And East
Lealman, Ridgecrest, Tierra Verde, Gandy, Gulfport, Treasure Island,
Kenneth City and South Pasadena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2799 8275 2780 8255 2778 8256 2764 8281
2783 8290
TIME...MOT...LOC 0909Z 235DEG 21KT 2775 8284
TBWSpecial weather statement, Aug 4, 5:33 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 533 AM EDT Wed Aug 4 2021 FLZ050-151-155-251-255-041015- Inland Manatee FL-Coastal Hillsborough FL-Coastal Manatee FL- Pinellas FL-Inland Hillsborough FL- 533 AM EDT Wed Aug 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MANATEE... SOUTHEASTERN PINELLAS AND SOUTH CENTRAL HILLSBOROUGH COUNTIES UNTIL 615 AM EDT... At 532 AM EDT, Doppler radar was tracking a strong thunderstorms over Downtown Saint Petersburg, moving east at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Tampa, Downtown Saint Petersburg, Saint Petersburg, St. Petersburg, Greater Sun Center, Palm River-Clair Mel, Macdill Air Force Base, East Lake-Orient Park, Ruskin, West And East Lealman, Gandy, Riverview, Gulfport, Kenneth City, South Tampa, Tropicana Field, Peter O Knight Airport, Vinoy Park, Lake Maggiore and Boyd Hill Nature Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2800 8236 2762 8228 2763 8266 2780 8273 TIME...MOT...LOC 0932Z 249DEG 13KT 2775 8263 TBW
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:05 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 115 min |
| Aug 4, 2:01 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee | 59 min |
| Aug 4, 3:32 AM EDT | Areal Flood Advisory | TBW | Manatee | 118 min |
| Aug 4, 4:02 AM EDT | Areal Flood Advisory | TBW | Citrus, Hernando | 118 min |
| Aug 4, 5:08 AM EDT | Special Marine Warning | TBW | 37 min | |
| Aug 4, 5:10 AM EDT | Special Weather Statement | TBW | Pinellas | 50 min |
| Aug 4, 5:28 AM EDT | Areal Flood Advisory | TBW | Citrus, Levy | 2 hr |
| Aug 4, 6:47 AM EDT | Areal Flood Advisory | TBW | Manatee | 118 min |
| Aug 4, 7:44 AM EDT | Areal Flood Advisory | TBW | Citrus, Levy | 3 hr |
| Aug 4, 9:13 AM EDT | Areal Flood Advisory | TBW | Charlotte, Lee | 3 hr |
| Aug 4, 9:35 AM EDT | River Flood Warning | TBW | Hillsborough | 37 hr |
| Aug 4, 1:55 PM EDT | Areal Flood Warning | TBW | Citrus, Hernando, Levy, Pasco, Pinellas, Polk and 1 more | 22 hr |
| Aug 4, 2:38 PM EDT | Special Marine Warning | TBW | 67 min | |
| Aug 4, 4:16 PM EDT | River Flood Warning | TBW | Pasco | 21 days |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.